Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Child has cough, chest tightness, high SPO2 level. Should Budesonide be given long-term?

My child is 2yrs 9mnths.she suffered from cough and chest tightness 2 times this month.on 2nd Jan her SPO2 level was 94 and was given 50mcg hydrocortisone inj.and was under antibiotics and neblsn.she was better after 7 days.on 14th jan her cough again increased again started neblsn and had otitis media and started antibiotics for 10 days again.she is on singular for 4months and her doc advised budesonide 200mcg for 1month after 100mcg for 2mnths. I m worried to give steroid for long.Totally she got this problem 4 times in 2yrs 9 months.
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Feb 2013
Thank you for your query,
As your child is having reccurent cough and repeated use of nebulizations, you continue the steroid inhalations as prescribed by your doctor.
The steroid inhalation for the long duration is safer in comparisson the the deleterious effects of the wheezing and acute attacks if untreated.
As the dose given by steroid inhalation is minimal(in micrograms) and they dont enter into the blood(enters only into lungs) the systemic side effects are rare even if they are given for longer duration.
Oral cavity to be rinsed with the water after inhalation to wash the deposited drug in oral cavity.
Hope I have answered your query.
Answered: Tue, 5 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor